Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I'm Having Bouts of Dizziness
Sep 5, 2012

Hi Dr. Henry, I've been having some weird symptoms on and off for several months and am wondering what is causing them. Back about 9 months ago, I woke up really dizzy in the morning, like my head was swimming really bad and once I even got nauseated from it. It lasted for a few days but was always worse in the morning when I'd first wake up. Well after a few days the symptoms disappeared...I had another brief episode of this a few months after, but didn't last as long. Finally, last week I woke up one morning and was very swimmy in my head again and if I raise my head up like to look upward it gets very dizzy. It is worst when I first lay down at night or wake up in morning. I should mention that I do have migraines on and off, and have for a long time, and I also have vertigo in my family, so could that be the cause? Or could it be med-related? I have been on Atripla for 2 years. But only 9 months ago did my dizziness start. Could it be neuropathy? But I am having no numbness or tingling or loss of feeling in any part of my body...I am going to see my doctor about this next week, just would like your opinion?

Response from Dr. Henry

Unlikely to be standard HIV related neuropathy from what you describe (risk increases with lower CD4 counts and higher viral loads). The efavirenz in Atripla could be contributing to your symptoms but that would be a diagnosis of exclusion-more likely something else such as a middle ear (ie Menieres disease)or cerebellar issue so I recommend a thorough neurologic evaluation possibly involving head imaging/scan of some sort depending on findings and what is available locally to you.KH



Previous
prezista and blood clots
Next
Atripla and Remeron

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement